MAUDE Adverse Event Report: COOK INC CHIBA BIOPSY NEEDLE

COOK INC CHIBA BIOPSY NEEDLE
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: mjg.Initial reporter, customer (person), phone, email: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a chiba biopsy needle separated during a thoracic vertebral cementoplasty procedure, leaving behind a fragment in the patient's soft tissue.The device was first used without issue to inject local anesthesia and as a guide for placement for vertebroplasty.Following, it was reported that the "placement of the trocar on the chiba, after removal of the coaxial, could not be carried out entirely with a blockage during the progression of the trocar".Immediately after device removal, follow-up imaging revealed a distal portion of the device in the patient's soft tissue.As a result, the patient was later administered general anesthesia and the fragment was removed by an orthopedic surgeon without any complications.As the patient had no one to carry out necessary monitoring after general anesthesia, they were hospitalized.No other adverse effects have been reported.Additional information regarding event clarification and formal translation, as well as device and event details, has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There were no issues advancing the needle.It was confirmed that the outer trocar was the device component that separated.Imaging provided by the facility shows a device fragment remaining in the soft tissue of the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) in france contacted cook stating that during a cementoplasty procedure, the distal tip of the chiba needle [dchn-20-20.0] broke off and was left in the patient.The patient required surgical intervention to remove the part of the needle that had broken off.There were no additional adverse effects for the patient.Another needle was used to complete the cementoplasty procedure.The product is from lot# 13874368.A review of the complaint history, device history record, drawing, and quality control, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The device was returned to cook for evaluation.Evaluation showed that the hub was separated from the cannula and that the distal tip was broken off.The outer diameter of the needle measured within specification.The inner diameter could not be measured due to damage.Additionally, a document based investigation evaluation was performed.There are process checks during the manufacturing process to identify non-conforming product and prevent non-conforming product from leaving house.The device history record for lot# 13874368 was reviewed.Lot# 13874368 did not have any relevant non-conformances.Needle subassembly lots sa13829123 and sa13829124 were reviewed and did not have any non-conformances.There are no additional complaints for this lot.There is no evidence of non-conforming material in house or in the field.Based on the device master record, the device history record, and the device failure analysis, there is no indication the device was manufactured out of specification.Based on the information provided, inspection of returned product and the results of the investigation, the cause of this event is component failure.There is no evidence of manufacturing deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CHIBA BIOPSY NEEDLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12488401
Report Number1820334-2021-02165
Device Sequence Number19733577
Product Code MJG
UDI-Device Identifier00827002008106
UDI-Public(01)00827002008106(17)260406(10)13874368
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Model NumberN/A
Device Catalogue NumberDCHN-20-20.0
Device Lot Number13874368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/19/2021
02/09/2022
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date12/01/2021
02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown